Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 347, NWS Norman, OK

July 18, 2000Harper County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 18, 2000, 12:49 AM CDT for Harper County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 18, 2000, 12:49 AM CDT (05:49 UTC)
Expired
Jul 18, 2000, 1:30 AM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harper County, OK

The radar

The Dodge City radar (KDDC), 95 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 180550
SVROKC
OKC059-180630-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1249 AM CDT TUE JUL 18 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 130 AM CDT

* AT 1249 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8
  MILES NORTH OF ROSSTON...MOVING EAST AT 35 MPH.

* LOCATIONS fIN THE WARNING INCLUDE BUFFALO AND ROSSTON

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 65 MPH ARE 
LIKELY.

LAT...LON 3701 10002 3677 9999 3682 9935 3700 9945

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 9:40 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 17, 9:40 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT MON JUL 17 2000

NO ACTIVITY IN THE CWA YET... HOWEVER THUNDERSTORMS ARE BEGINNING TO
DEVELOP IN THE EASTERN TEXAS PANHANDLE ALONG THE SURFACE BOUNDARY.
CLOUDS ARE DEVELOPING ALONG THE BOUNDARY INTO NORTHWEST OKLAHOMA
ALONG THE BOUNDARY ACCORDING TO SATEL AND STORMS MAY TRY TO DEVELOP
NEARBY SOON.  OTHERWISE THE CONVECTIVE MESSES IN THE NORTHWESTERN
PANHANDLES AND SOUTHWESTERN KANSAS WILL PROBABLY BEGIN TO MOVE INTO
THE AREA DURING THE EARLY MORNING HOURS.

HAVE UPDATED NORTHWESTERN ZONES TO ACCOUNT FOR THE WINDS AND TO
REMOVE TIMING QUALIFIERS ON THE POPS.  OTHERWISE FORECAST LOOKS GOOD
ALTHOUGH WILL HAVE TO UPDATE AGAIN LATER FOR MIDNIGHT QUALIFIERS
ELSEWHERE.

...SPEG.

.OUN...
OK...NONE.
TX...NONE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.